Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 54, NWS Des Moines, IA

July 23, 2010Warren County, Iowa

NWS Des Moines, IA issued this tornado warning at Jul 23, 2010, 8:04 PM CDT for Warren County, Iowa. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2010, 8:04 PM CDT (01:04 UTC)
Expired
Jul 23, 2010, 8:45 PM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

County Warren County, IA

The radar

The Des Moines radar (KDMX), 41 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 8:07 PM CDTTORNADO2 W Indianola, IA9000 BLOCK ON HIGHWAY 92.
Jul 23, 8:11 PM CDTTORNADO2 W Indianola, IAMULTIPLE REPORTS OF A TORNADO ON THE GROUND JUST NORTH OF R63 AND HIGHWAY 92 INTERSECTION.
Jul 23, 8:11 PM CDTTORNADO3 Nw Indianola, IAHOUSES AND BARNS DAMAGED AT R63 AND HOOVER STREET.
Jul 23, 8:13 PM CDTTORNADO2 Wnw Indianola, IASEVERAL HOUSES DAMAGED NEAR EUCLID STREET AND Y STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2874 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
1.2
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WFUS53 KDMX 240104
TORDMX
IAC181-240145-
/O.NEW.KDMX.TO.W.0054.100724T0104Z-100724T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
804 PM CDT FRI JUL 23 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 845 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR INDIANOLA...OR 15 MILES SOUTH OF DES
  MOINES...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INDIANOLA...ACKWORTH...SANDYVILLE AND HARTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

&&

LAT...LON 4149 9333 4134 9334 4128 9371 4141 9375
TIME...MOT...LOC 0104Z 254DEG 22KT 4136 9362

$$

VACHALEK
3 follow-up statements
091 
WWUS53 KDMX 240109
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
809 PM CDT FRI JUL 23 2010

IAC181-240145-
/O.CON.KDMX.TO.W.0054.000000T0000Z-100724T0145Z/
WARREN IA-
809 PM CDT FRI JUL 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WARREN COUNTY
UNTIL 845 PM CDT...

AT 803 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR INDIANOLA...OR 15 MILES SOUTH OF DES
MOINES...MOVING EAST AT 25 MPH.

AT 806 PM A TORNADO WAS REPORTED NEAR THE 9000 BLOCK AND HIGHWAY 92 
IN WARREN COUNTY. 

LOCATIONS IMPACTED INCLUDE...
  INDIANOLA...ACKWORTH...SANDYVILLE AND HARTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. IMMEDIATELY SEEK SHELTER IN A
BASEMENT...OR INTERIOR ROOM. STAY AWAY FROM WINDOWS.

TO REPEAT...A TORNADO IS ON THE GROUND. THE SAFEST PLACE TO BE DURING
A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE
LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A
CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY
AWAY FROM WINDOWS.

TO REPEAT...A TORNADO IS ON THE GROUND. IF YOU ARE OUTSIDE...IN A
MOBILE HOME...OR IN A VEHICLE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...FIND THE LOWEST SPOT AVAILABLE AND COVER
YOUR HEAD.

HEAVY RAINFALL MAY HIDE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO
SEE OR HEAR IT COMING...IT WILL BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 4149 9333 4134 9334 4128 9371 4141 9375
TIME...MOT...LOC 0108Z 254DEG 22KT 4137 9359

$$

VACHALEK
898 
WWUS53 KDMX 240122
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
822 PM CDT FRI JUL 23 2010

IAC181-240145-
/O.CON.KDMX.TO.W.0054.000000T0000Z-100724T0145Z/
WARREN IA-
822 PM CDT FRI JUL 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WARREN COUNTY
UNTIL 845 PM CDT...

AT 817 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR INDIANOLA...OR 14 MILES SOUTHEAST OF DES
MOINES...MOVING EAST AT 30 MPH.

AT 821 PM A FUNNEL CLOUD WAS REPORTED JUST NORTHEAST OF THE CITY OF 
INDIANOLA.

LOCATIONS IMPACTED INCLUDE...
  SANDYVILLE AND HARTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. IMMEDIATELY SEEK SHELTER IN A
BASEMENT...OR INTERIOR ROOM. STAY AWAY FROM WINDOWS.

TO REPEAT...A TORNADO IS ON THE GROUND. THE SAFEST PLACE TO BE DURING
A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE
LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A
CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY
AWAY FROM WINDOWS.

TO REPEAT...A TORNADO IS ON THE GROUND. IF YOU ARE OUTSIDE...IN A
MOBILE HOME...OR IN A VEHICLE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...FIND THE LOWEST SPOT AVAILABLE AND COVER
YOUR HEAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4149 9333 4134 9334 4128 9371 4141 9375
TIME...MOT...LOC 0122Z 249DEG 25KT 4141 9347

$$

VACHALEK
813 
WWUS53 KDMX 240139
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT FRI JUL 23 2010

IAC181-240149-
/O.EXP.KDMX.TO.W.0054.000000T0000Z-100724T0145Z/
WARREN IA-
839 PM CDT FRI JUL 23 2010

...THE TORNADO WARNING FOR NORTHERN WARREN COUNTY WILL EXPIRE AT 845
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4149 9333 4134 9334 4128 9371 4141 9375
TIME...MOT...LOC 0139Z 249DEG 25KT 4145 9332

$$

VACHALEK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 23, 6:32 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 23, 6:32 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT FRI JUL 23 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
A COMPLEX SITUATION HAS DEVELOPED OVER CENTRAL IOWA TODAY.  THERE
ARE NUMEROUS BOUNDARIES AROUND THE STATE...ONE OF WHICH OVER
SOUTHERN IOWA...ALONG THE I-80 CORRIDOR AND ONE OVER NORTHERN IOWA
AND FINALLY ONE OVER SOUTH DAKOTA.  THE BOUNDARY OVER I-80 HAD
THUNDERSTORMS DEVELOP ALONG IT IN RESPONSE TO A VORT MAX LIFTING OUT
OF KANSAS/NEBRASKA.  THE 4KM WRF SUGGESTED THAT THIS LINE OF STORMS
WOULD EVOLVE INTO AN MCS OVER EASTERN IOWA WHICH IT HAS DONE.  THERE
ARE ADDITIONAL STORMS BACK TO THE WEST BUT WITH THE FORCING
MECHANISM NOW GONE...IT DOES NOT SEEM LIKELY THAT WE WILL SEE MUCH
OUT OF THESE.  AS A RESULT I HAVE SPLIT UP THE POP/WX GRIDS TO TRY
AND HANDLE ALL THE SUBTLE NUANCES GOING ON.  THE PREVIOUSLY
ADVERTISED SHORT WAVE OVER MONTANA AND NORTH DAKOTA IS PUSHING EAST
NOW AND WILL SHOVE THE BOUNDARY IN SOUTH DAKOTA INTO MN AND POSSIBLY
NORTHERN IOWA.  THIS WILL BRING A ROUND OF THUNDERSTORMS TO THAT
AREA THIS EVENING AND MORE WIDESPREAD STORMS OVERNIGHT AS THE MAIN
SHORTWAVE PUSHES EAST AND SHOVES A SURFACE LOW AND COLD FRONT
THROUGH THE STATE.  HEAVY RAIN IS AGAIN LIKELY AND OVER THE SAME
AREAS THAT GOT HIT THE LAST TWO NIGHTS.  IN ADDITION...THE 4 KM
WRF...WHICH HAS BEEN PRETTY GOOD WITH ITS PRECIP PLACEMENT AND
TIMING...IN COORDINATION WITH THE DMX 3.5 KM WRF IS SUGGESTING THAT
THE MCS OVER EASTERN IOWA WILL BACK BUILD LATER THIS EVENING AND
PERHAPS MERGE WITH THE STORMS COMING FROM THE NORTHWEST.  THIS WOULD
BRING AN ADDITIONAL HEAVY RAIN THREAT TO EASTERN/SOUTHEAST IOWA.
THESE LOCATIONS GOT HIT HARD A FEW NIGHTS AGO SO I HAVE EXPANDED THE
FLASH FLOOD WATCH TO INCLUDE AREAS SOUTH OF HIGHWAY 20 AND MAINLY
EAST ON INTERSTATE 35.  I ALSO DROPPED THE HEAT ADVISORY. RAIN FROM
THE THUNDERSTORMS HAS COOLED THINGS A BIT AND THE CLOUD COVER WILL
HAMPER A REBOUND IN TEMPS SO HEAT INDICES WILL LIKELY NOT REACH
ADVISORY CRITERIA.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
FRONT SHOULD JUST BE EXITING SERN THIRD OF FORECAST AREA AT
BEGINNING OF PERIOD WITH OVERNIGHT MCS LIKELY ON ITS WAY OUT.  HAVE
STILL PULLED POPS FARTHER NW HOWEVER.  PARENT SHORT WAVE CURRENTLY
LOCATED OVER SRN MT IS PRODUCING AREA OF CONVECTION IMMEDIATELY
AHEAD OF FEATURE IN COOLER AIRMASS EVEN BEHIND SRN SD TRIPLE POINT.
FEEL SOMETHING SIMILAR MAY STILL BE OCCURRING AHEAD OF WAVE TOMORROW
AS WELL...AS SUGGESTED BY FORCING ALONG 1.5PV SURFACE.  ALTHOUGH GFS
SOUNDINGS INDICATE MORE STABLE AIRMASS...NAM DEPICTS MORE CONVECTIVE
POTENTIAL WITH STEEPER LAPSE RATES APPROACHING 3KM.  REMAINDER OF
WEEKEND LOOKS DRY WITH HIGH PRESSURE ENTERING UPPER MS RIVER VALLEY.

MODELS AGREE ON GENERAL THEME NEXT WEEK OF RIDGE BUILDING INTO
CENTRAL CONUS.  QUESTION BECOMES EXTENT OF THIS PROCESS AND EVENTUAL
LATITUDINAL PLACEMENT OF ASSOCIATED NRN PLAINS HIGH AND SRN SFC
BOUNDARY.  DETERMINISTIC SOLUTIONS FAVOR MORE NLY FRONTAL POSITION
WHILE ENSEMBLES ARE FARTHER SOUTH.  HAVE ESSENTIALLY BLENDED THESE
TWO SCENARIOS...WITH 12Z MODELS SUGGESTING THIS CONSENSUS STARTING
TO TAKE PLACE...AND RESULTS IN TYPICAL SUMMERTIME LATE PEAK HEATING
AND EARLY MORNING WAA PRECIP MAX MAINLY AFFECTING NRN PORTIONS ON
FRINGE OF WESTERLIES WITH FRONT ONCE AGAIN NEAR IA.  POPS AND
CONFIDENCE ARE STILL RELATIVELY LOW AT THIS POINT...BUT MOST FAVORED
AREA APPEARS TO BE NRN IA WITH HEAVY RAINS ONCE AGAIN POSSIBLE.

&&

.AVIATION...24/00Z
HAVE TWO DIFFERENT SYSTEMS TO CONTEND WITH IN THE FIRST 12 HOURS.
FIRST A PLUME OF MOISTURE/INSTABILITY OVER A SFC BOUNDARY ACROSS
CENTRAL AND SOUTHEAST IOWA WILL KEEP SCATTERED TSRA GOING...POSSIBLY
AFFECTING KDSM...KALO AND KOTM EARLY THIS EVENING. THEN LARGER MCS
IS EXPECTED TO DIVE SOUTHEAST ACROSS ALL TAF SITES 06Z-10Z. THE FULL
RANGE OF CEILINGS/VSBY POSSIBLY THROUGH THROUGH THE OVERNIGHT
HOURS...WITH DIMINISHING SHOWERS AND RISING CEILINGS/VSBY 11Z-15Z.
THERE IS ENOUGH INSTABILTY AND MOISTUE LINGERING TO WARRANT MENTION
OF VCSH AT KMCW THROUGH THE AFTN. MAY NEED TO ADD TO OTHER SITES
LATER.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 12Z SAT ALONG AND NORTH OF KDNS-KTVK LINE.

&&

SHORT TERM...FAB
LONG TERM...BSS
AVIATION...MOYER
Hazardous weather outlook, Jul 23, 3:56 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT FRI JUL 23 2010

IAZ004>007-015>017-023>028-033>039-044>050-058>062-072>075-084>086-
096-097-241100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS-
356 PM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH OF THE
INTERSTATE 80S CORRIDOR THIS AFTERNOON. LATER THIS EVENING AND
OVERNIGHT...WIDESPREAD THUNDERSTORMS ARE EXPECTED. HEAVY RAINFALL
IS LIKELY WITH THE STORMS AND FLASH FLOODING IS POSSIBLE. THERE IS
ALSO A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING
WIND THE MAIN THREAT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA AS WELL AS A HANDFUL
OF RIVER FLOOD WARNINGS. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM MONDAY NIGHT
THROUGH THURSDAY NIGHT.   THE SEVERE POTENTIAL REMAINS UNCERTAIN AT
THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK.  HOWEVER ANY
STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE AGAIN HAVE
THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING...ESPECIALLY OVER
NORTHERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED LATER TONIGHT. REPORTS OF HEAVY
RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED.

IAZ057-070-071-081>083-092>095-241100-
AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
356 PM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY OVER THE FAR SOUTHWEST.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. THEN
OVERNIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...SOME MAY PRODUCE
HEAVY RAINFALL. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS THIS
TONIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST FROM MONDAY
NIGHT THROUGH THURSDAY NIGHT.   THE SEVERE POTENTIAL REMAINS
UNCERTAIN AT THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK.
HOWEVER ANY STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE
AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED LATE TONIGHT.  REPORTS OF HEAVY
RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED.

FAB/BSS

In the hours before

Special weather statement, Jul 23, 5:23 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
523 PM CDT FRI JUL 23 2010

IAZ048>050-060>062-240030-
STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...TOLEDO...
DES MOINES...NEWTON...GRINNELL
523 PM CDT FRI JUL 23 2010

A SMALL AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER
CENTRAL IOWA AND IS MOVING EAST AT 35 MPH. THE SHOWERS AND
THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS AS
THEY CONTINUE EAST THIS EVENING. VISIBILITY MAY DROP MOMENTARILY
MAKING TRAVEL DIFFICULT DURING THE EVENING COMMUTE.

REV
Special weather statement, Jul 23, 7:00 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT FRI JUL 23 2010

IAZ059-060-072-073-240200-
DALLAS-POLK-MADISON-WARREN-
INCLUDING THE CITIES OF...ADEL...DES MOINES...WINTERSET...
INDIANOLA
700 PM CDT FRI JUL 23 2010

...THUNDERSTORMS DEVELOPING RAPIDLY OVER CENTRAL IOWA...

AN AREA OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED HAIL AND
WINDS TO 50 MPH IS DEVELOPING OVER CENTRAL IOWA. THESE STORMS ARE
MOVING TO THE NORTHEAST AT 35 MPH AND WILL BE AFFECTING THE DES
MOINES METRO AREA BY 730 TO 800 PM CDT.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:03 PM CDTSevere Thunderstorm WarningDMXDallas, Madison42 min
Jul 23, 7:05 PM CDTSevere Thunderstorm WarningDMXDallas, Polk40 min
Jul 23, 8:13 PM CDTTornado WarningDMXMadison47 min
Jul 23, 8:48 PM CDTRiver Flood WarningDMXPolk, Story13 hr
Jul 23, 8:48 PM CDTRiver Flood WarningDMXJasper, Marion, Polk24 hr
Jul 23, 8:48 PM CDTRiver Flood WarningDMXMahaska13 hr
Jul 23, 8:56 PM CDTSevere Thunderstorm WarningDMXMarion, Warren49 min
Jul 23, 9:12 PM CDTFlash Flood WarningDMXWarren3 hr
Jul 23, 9:56 PM CDTFlash Flood WarningDMXMarion2 hr
Jul 23, 10:46 PM CDTRiver Flood WarningDMXMadison, Warren11 hr
Jul 23, 11:43 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto47 min
Jul 24, 1:20 AM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin6 hr
Jul 24, 1:49 AM CDTAreal Flood AdvisoryDMXCerro Gordo, Worth3 hr
Jul 24, 2:29 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy46 min
Jul 24, 4:43 AM CDTRiver Flood WarningDMXMadison, Warren5 hr
Jul 24, 7:16 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer8 hr
Jul 24, 9:23 AM CDTRiver Flood WarningDMXPolk7 days

Nearby

Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.